Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 36, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 29, 2010, 5:01 PM MDT for Hudspeth County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2010, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 29, 2010, 7:00 PM MDT
- In force
- 119 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 1:09 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 29, 1:09 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 109 PM MDT THU JUL 29 2010 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH SATURDAY WHILE AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THIS WEATHER PATTERN WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH LOCALLY HEAVY RAINS POSSIBLE. HIGH PRESSURE ALOFT WILL BRING WARM MOSTLY DRY WEATHER NEXT WEEK. && .DISCUSSION... VERY MOIST AND UNSTABLE AIR MASS COVERS THE SOUTHWEST INCLUDING SOUTHERN NEW MEXICO AND WESTERN TEXAS WITH PRECIPITABLE WATER AMOUNTS NEAR 1.5 INCHES AND CAPES FROM 1000 TO 2000 J/KG. SLOW MOVING INVERTED TROUGH IS CURRENTLY APPROACHING THE RIO GRANDE VALLEY WITH SOME EVIDENCE OF A CLOSED CIRCULATION NEAR LAS CRUCES. ABUNDANT MOISTURE...MODERATE INSTABILITY AND LITTLE CONVECTIVE INHIBITION ALL INDICATE WIDESPREAD CONVECTION THROUGH THIS EVENING. WEAK FLOW ALOFT AND SLOW MOVEMENT OF LIFTING MECHANISM SUGGEST PRIMARY THREAT WILL BE LOCALLY HEAVY RAINS AND FLASH FLOODING AS WARM CLOUD PROCESSES SHOULD DOMINATE. UPPER WAVE/VORTICITY CENTER SHOULD MOVE ACROSS CENTRAL AND WESTERN PORTIONS OF THE CWA ON FRIDAY SUSTAINING HEAVY RAIN THREAT ESPECIALLY WEST OF THE RIO GRANDE. HOWEVER PRESENCE OF WELL DEFINED THERMAL HEAT LOW OVER WESTERN ARIZONA AND HIGH PRESSURE ACROSS THE PLAINS AND EASTERN TEXAS WILL INDUCE DEEP SOUTH TO SOUTHEAST FLOW ACROSS THE ENTIRE CWA WITH CONTINUED INFLOW OF MOIST UNSTABLE AIR. THIS WILL SUSTAIN THREAT OF CONVECTION WITH LOCALLY HEAVY RAINS EVEN OVER EASTERN LOCATIONS. MODELS ALSO SHOW POSSIBLE VORT AXIS ROTATING NORTH INTO THE CWA FROM MEXICO ON SATURDAY. THESE FACTORS SUGGEST THE THREAT OF DEEP CONVECTION WITH LOCALLY HEAVY RAINS MAY PERSIST INTO SATURDAY. SUNDAY AND BEYOND...STRONG UPPER RIDGE WILL EXPAND WESTWARD ACROSS THE CWA WITH DEEPER MOISTURE AND EMBEDDED DISTURBANCES BEING SHUNTED SOUTH AND WEST OF THE CWA. THIS COMBINED WITH WARMING/SUBSIDENCE ALOFT SHOULD BRING WARMER DRIER WEATHER NEXT WEEK. && .AVIATION...VALID 30/00Z-31/00Z SCATTERED TO WIDESPREAD TSRA CAN BE EXPECTED OVER MOST OF THE CWA AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NMEX CONTINUES TO GRADUALLY MOVE WESTWARD. BASIC SKY CONDITIONS AGL: SCT-BKN040-060 100-140 AND BKN TO OVC 200-250. SCT MVFR/IFR CONDS IN TSRA WITH CONDS NR STORMS: VRB25G35KT 3SM +TSRA BKN030CB OVC080. SVR TURBC WITHIN 10 MI OF CB. && .FIRE WEATHER... AN UPPER LOW PRESSURE SYSTEM ALOFT OVER SOUTHEAST NEW MEXICO IS FORECAST TO MOVE ACROSS THE BORDERLAND TODAY AND FRIDAY. THIS SYSTEM CONTAINS ABUNDANT SUBTROPICAL MOISTURE AND IS MOVING INTO AN UNSTABLE AIR MASS WHICH WILL RESULT IN A PERIOD OF UNSETTLED WEATHER WITH INCREASED STORM CHANCES FOR ALL OF THE FIRE WX ZONES TODAY AND FRIDAY AND POSSIBLY LINGERING INTO SATURDAY. LOCAL AREAS OF HEAVY RAINFALL ARE AGAIN POSSIBLE.LATE IN THE WEEKEND HIGH PRESSURE WILL BUILD INTO THE REGION PUSHING THE MONSOONAL MOISTURE PLUME WEST INTO ARIZONA. A DEGREASE IN DAILY STORM CHANCES AND AN INCREASE IN AFTERNOON TEMPERATURES IS EXPECTED FOR NEXT WEEK. THE MIN RH FIELD WILL GENERALLY RUN IN THE 40% TO 45% IN THE DESERTS AND NEAR 48% IN THE GILA WILDERNESS AND NEAR 70% IN THE SOUTHERN SACRAMENTO MOUNTAINS. THE HAINES INDEX WILL REMAIN IN THE 2 TO 3 CATEGORY OVER ALL AREAS TODAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 89 71 92 73 / 50 40 30 30 20 SIERRA BLANCA TX 64 84 65 87 66 / 40 40 30 30 20 LAS CRUCES 68 88 69 91 70 / 50 40 30 30 20 ALAMOGORDO 65 88 65 92 67 / 40 40 30 30 20 CLOUDCROFT 51 66 51 69 52 / 40 40 30 30 20 TRUTH OR CONSEQUENCES 64 87 65 90 66 / 50 40 40 40 30 SILVER CITY 58 78 60 81 60 / 60 50 50 50 40 DEMING 65 87 66 90 67 / 50 50 40 40 30 LORDSBURG 64 87 66 90 66 / 60 50 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/20 NOVLAN
Hazardous weather outlook, Jul 29, 11:10 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1110 AM MDT THU JUL 29 2010 NMZ022>025-030>032-TXZ055-056-301700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1110 AM MDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND TONIGHT. A FEW STORMS WILL PRODUCE VERY HEAVY RAINFALLS WITH OVER 2 INCHES OF RAIN FALLING OVER ISOLATED LOCATIONS. THUS FLASH FLOODING IS POSSIBLE. ISOLATED STORMS MAY ALSO PRODUCE STRONG GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FRIDAY AND SATURDAY DUE TO A COMBINATION OF ABUNDANT LOW LEVEL MOISTURE AND A WEATHER DISTURBANCE OVER THE AREA. PRIMARY THREAT WILL BE LOCALLY HEAVY RAINS AND FLASH FLOODING. ISOLATED STORMS MAY ALSO PRODUCE STRONG WIND GUSTS TO 50 MPH AND HAIL. PRECIPITATION WILL DECREASE NEXT WEEK WITH GENERALLY JUST A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH SATURDAY...ESPECIALLY TO MONITOR FOR FLASH FLOODING. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:55 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 29, 2:02 PM MDT | Areal Flood Advisory | EPZ | Grant | 58 min |
| Jul 29, 2:59 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 91 min |
| Jul 29, 3:36 PM MDT | Areal Flood Advisory | EPZ | Sierra | 57 min |
| Jul 29, 3:53 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 112 min |
| Jul 29, 4:34 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 79 min |
| Jul 29, 4:39 PM MDT | Flash Flood Warning | EPZ | Sierra | 111 min |
| Jul 29, 5:20 PM MDT | Flash Flood Watch | EPZ | 3 days | |
| Jul 29, 5:53 PM MDT | Areal Flood Advisory | EPZ | Luna | 112 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.